MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached accucath flow actuator was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 2.25¿ accucath peripheral iv catheter assembly.Usage residues were observed throughout the sample.The guidewire was retracted and was intact.The safety button was pressed; however, the needle was not retracted.The catheter had been advanced and was not returned for evaluation.The flow actuator from the catheter luer remained on the needle shaft.The needle shaft was bent.Microscopic inspection flow actuator did not reveal any damage or deformity.The actuator was measured using a digital microscope and was found to be within manufacturing specifications.The flow actuator appeared well formed and undamaged, suggesting that component manufacture did not cause the detachment.The bent needle shaft suggested that device manipulation may have contributed to the flow actuator detachment; however, it could not be determined if an additional unidentified factor may have contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of refp0463 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "valve in accucath was loose and detached from the hub while catheter was being threaded." (b)(6) 2022 - the needle would not retract when the safety button was pressed on the returned device.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14382924
Report Number3006260740-2022-01736
Device Sequence Number4859591
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202250
Device Lot NumberREFP0463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown